What are the symptoms of a drug allergy?

    Monday, 18 April 2011 00:00  Blog

Everyone reacts to medications differently. One person may develop a rash, while another person on the same drug may have no adverse reaction. All medications have the potential to cause side effects, but only about 5% to 10% of adverse reactions to drugs are allergic. Reactions to medications can range from mild to life threatening.

Most allergic reactions occur within one hour of taking the medication, and involve the following signs and symptoms:

  • Hives (itchy, slightly red and swollen patches on the skin)
  • Skin rash
  • Itching of the lips, tongue and/or face
  • Sensitivity of the skin to sunlight (an itchy and scaly rash when skin is exposed to sun)
  • Low blood pressure, wheezing and other signs, which may indicate a potentially life-threatening reaction known as anaphylaxis

Antibiotics are the most common cause of anaphylaxis, but more recently, chemotherapy drugs and monoclonal antibodies have also been shown to do so.

Ready to get allergy relief?

Call to schedule your appointment with Premier Allergy Ohio Today

Call (614) 328-9927 Email Us

Food Allergies? Ask about our exclusive Oral Immunotherapy Treatment

Schedule your allergy appointment

Call Email Us


Food Allergies? Ask about our exclusive Oral Immunotherapy Treatment

Affiliations

Need Allergy Relief?

Contact us today.